Wisconsin, 2012Hail and Damaging Winds in Wisconsin, May 3, 2012
May 3, 2012 · NWS ARX · 7 events in 4 counties and zones
A line of severe thunderstorms moved along a stationary front and produced damaging winds and large hail across southwest and central Wisconsin in the morning hours of May 3rd. A National Weather Service employee reported a couple of trees knocked down in Holmen (La Crosse).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $66,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms moved along a stationary front and produced damaging winds and large hail across southwest and central Wisconsin in the morning hours of May 3rd. A National Weather Service employee reported a couple of trees knocked down in Holmen (La Crosse). One inch diameter size hail fell in Big Flats (Adams County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 3, 5:30 AM CST, 52 minutes earlier.
Area forecast discussion, May 3, 5:30 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
630 AM CDT THU MAY 3 2012
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
346 AM CDT THU MAY 3 2012
FORECAST CONCERNS FOR TODAY ARE CENTERED ON SHOWER AND THUNDERSTORM
CHANCES WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. FOCUS THEN
TURNS TO SHOWER/THUNDERSTORM CHANCES FRIDAY AFTERNOON THROUGH THIS
WEEKEND.
CURRENT RADAR IMAGERY SHOWED A CLUSTER OF SHOWERS AND
THUNDERSTORMS ACROSS ADAMS AND JUNEAU COUNTIES EARLY THIS
MORNING...PRODUCING BRIEF HEAVY DOWNPOURS. AT 330 AM RADAR SHOWED
A LINE OF STRONG TO SEVER THUNDERSTORMS PUSHING INTO FAR NORTHWEST
WISCONSIN...BURNETT AND POLK COUNTIES...MOVING EAST. WILL HAVE TO
KEEP A CLOSE WATCH ON THIS LINE OF STORMS THIS MORNING SINCE THEY
HAVE TO POTENTIAL TO IMPACT CLARK AND TAYLOR COUNTY BETWEEN 6 AM
AND 7 AM.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING EARLY THIS
MORNING. ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON....ESPECIALLY ACROSS NORTHEAST IOWA INTO
FAR SOUTHWEST WISCONSIN. AN UNSTABLE AIRMASS WILL REMAIN IN PLACE
ACROSS THE FORECAST AREA TODAY...WITH MUCAPE VALUES OF 1500 TO 2000
J/KG. 0-6 KM BULK SHEAR VALUES WILL RANGE FROM 35 TO 40 KTS THROUGH
THE MID AFTERNOON HOURS...THEN START TO WANE IN THE LATE AFTERNOON
AND EVENING HOURS AS MID LEVEL WINDS DECREASE. THERE THE POTENTIAL
FOR A FEW STRONG TO SEVERE THUNDERSTORMS TODAY WITH THE MAIN THREATS
BEING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. AN
OUTFLOW/FRONTAL BOUNDARY JUST NORTH OF THE INTERSTATE 90 CORRIDOR
WILL SHIFT SOUTH INTO NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN
THIS AFTERNOON INTO THIS EVENING. THIS BOUNDARY WILL BE TH FOCUS FOR
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THIS EVENING...WITH
THE POTENTIAL FOR SEEING A FEW ROUNDS OF STORMS ALONG IT. THIS MAY
LEAD TO HEAVY RAIN CONCERNS ACROSS PORTIONS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN WITH PRECIPITABLE WATER VALUES AROUND 200
PERCENT OF NORMAL...WARM CLOUD DEPTHS OF 3500 METERS. WILL HAVE TO
KEEP A CLOSE WATCH ON THE PROGRESSION OF THE BOUNDARY TODAY. IF
CONVECTION FIRES THIS AFTERNOON ACROSS SOUTHEAST MINNESOTA INTO WEST
CENTRAL WISCONSIN...THE BOUNDARY MAY END UP BEING PUSHED SOUTH OF
THE FORECAST AREA. THE SHOWERS AND THUNDERSTORMS SHOULD MOVE SOUTH
AND EAST OF THE FORECAST AREA LATE IN THE EVENING WITH A BREAK IN
PRECIPITATION CHANCES FOR MUCH OF THE FORECAST AREA FROM LATE
TONIGHT THROUGH MIDDAY FRIDAY.
A SHORTWAVE TROUGH IS EXPECTED TO MOVE ACROSS SOUTH DAKOTA AND PUSH
INTO CENTRAL/SOUTHERN MINNESOTA FRIDAY AFTERNOON. THIS FEATURE LOOKS
TO MOVE EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY FRIDAY AFTERNOON
INTO FRIDAY NIGHT BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE AREA...SOME WHICH COULD POSSIBLY BE SEVERE. 0-6 KM BULK SHEAR OF
40 TO 50 KTS...AND 0-3KM MUCAPE VALUES OF NEARLY 3000 J/KG WILL MORE
MORE THAN SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS. SUPERCELLS
WITH LARGE HAIL AND DAMAGING WINDS APPEAR POSSIBLE BUT THERE ARE
STILL SOME DETAILS THAT NEED TO BE WORKED OUT. ONE OF THE MAIN
CONCERNS IS HOW MUCH CLOUD COVER WILL BE AROUND THE REGION WHICH
WILL GREATLY IMPACT THE AMOUNT OF INSTABILITY. PLAN ON HIGHS ON
FRIDAY RANGING FROM THE UPPER 60S ACROSS NORTH CENTRAL WISCONSIN TO
THE UPPER 70S TO AROUND 80 ACROSS NORTHEAST IOWA. SHOWERS AND
THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY NIGHT. THE ACTIVE
PATTERN IS EXPECTED TO PERSIST SATURDAY INTO SATURDAY NIGHT WITH
CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS. THE EASTERN EXTENT
OF THE SHOWER/THUNDERSTORM CHANCES IS IN QUESTION AS HIGH PRESSURE
TRIES TO BUILD SOUTH OUT OF ONTARIO...THROUGH UPPER MICHIGAN INTO
CENTRAL WISCONSIN. THE HIGH MAKES A STRONG PUSH SATURDAY INTO
SUNDAY..WITH DEWPOINTS FALLING INTO THE MID 30S...POSSIBLY
LOWER...ACROSS NORTHERN WISCONSIN. WILL HAVE TO KEEP A CLOSE WATCH
ON THIS LOW LEVEL DRY AIR AS IT WILL GREATLY IMPACT PRECIPITATION
CHANCES.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
346 AM CDT THU MAY 3 2012
03.00 FORECAST MODELS IN GOOD AGREEMENT ON SUNDAY SHOWING A POTENT
TROUGH PUSHING ACROSS THE DAKOTAS EARLY SUNDAY MORNING THEN MOVING
INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION SUNDAY AFTERNOON.
THIS SYSTEM HAS THE POTENTIAL TO BRING ANOTHER ROUND OF SEVERE
WEATHER TO THE REGION...BUT IT IS A LITTLE TOO FAR OUT TO DETERMINE
THE EXACT DETAILS AND TIMING. THE TROUGH IS EXPECTED TO PUSH INTO
THE REGION MONDAY MORNING INTO TUESDAY BRINGING COOLER TEMPERATURES
TO THE AREA ALONG WITH CHANCES FOR SHOWERS AND PERHAPS AN ISOLATED
THUNDERSTORM. PLAN ON HIGHS IN THE 60S TO AROUND 70S ON
SUNDAY...FALLING INTO THE LOWER 60S ON MONDAY THROUGH WEDNESDAY. LOOK
FOR OVERNIGHT LOW TO FALL INTO THE 40S.
&&
.AVIATION...TODAY AND TONIGHT
630 AM CDT THU MAY 3 2012
WARM MOIST AIR-AMASS WILL REMAIN IN PLACE...WITH SEVERAL BOUNDARIES
DRAPED ACROSS THE FORECAST AREA. BIGGEST CHALLENGE IS ON TIMING OF
CONVECTION ALONG WITH CORRESPONDING CEILING HEIGHTS. LULL IN
CONVECTION OVERNIGHT HAS RESULTED IN SOME LOWER VISIBILITIES WITH
FOG...ESPECIALLY AT KRST. A WEAK SHORTWAVE ROTATING THROUGH IOWA
WAS PRODUCING MORE CONVECTION IN NORTHEAST IOWA THAT WAS TRACKING
TOWARDS KRST AND KLSE. THIS WILL LIKELY ARRIVE THIS MORNING BETWEEN
12Z-15Z AND LAST A FEW HOURS. CEILINGS WILL BE VARIABLE...BUT
MAINLY IN THE MVFR RANCE. WITH THE CLOUDS EXPECTED
TODAY...CONFIDENCE LOW ON TIMING OF ANY CONVECTION THIS
AFTERNOON. DID KEEP TAF SITES MAINLY DRY AFTER THIS INITIAL WAVE
GOES THROUGH. CEILINGS LOOK TO RISE INTO THE VFR CATEGORY. SOME
CLEARING EXPECTED TONIGHT AND IF THIS DOES OCCUR WILL LIKELY HAVE
SOME REDUCED VISIBILITIES IN FOG. DID DROP KLSE DOWN TO 4 SM BR
AND KRST T0 2SM BR.
&&
.HYDROLOGY...TODAY INTO TONIGHT
346 PM CDT WED MAY 2 2012
RAINFALL FROM LAST NIGHT THROUGH EARLY THIS MORNING RANGED FROM 1
TO 3 INCHES OVER NORTHERN WABASHA INTO CENTRAL BUFFALO COUNTY.
THIS ALONG WITH RAINFALL FROM TUESDAY NIGHT INTO WEDNESDAY MORNING
MAY PRODUCE SOME RIVER RISES. ADDITIONAL RAINFALL IS EXPECTED
TODAY WITH SOME LOCATIONS POSSIBLY RECEIVING 1/2 TO 1 INCH...WILL
HAVE TO KEEP A CLOSE EYE ON AREA STREAMS AND RIVERS FOR SOME
LOCALIZED FLOODING POTENTIAL.
HYDROLOGIC STATEMENTS HAVE BEEN ISSUED FOR SEVERAL RIVERS FOR THE
RISES THAT EITHER HAVE OCCURRED OR ARE EXPECTED TO OCCUR. PLEASE
REFERENCE THE LATEST STATEMENTS /MKERVSARX FGUS83/ FOR THE MOST
CURRENT INFORMATION.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
346 AM CDT THU MAY 3 2012
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT TERM...WETENKAMP
LONG TERM....WETENKAMP
AVIATION...RABERDING
HYDROLOGY....WETENKAMP
Hazardous weather outlook, May 3, 5:42 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
642 AM CDT THU MAY 3 2012
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
642 AM CDT THU MAY 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
AN AREA OF THUNDERSTORMS OVER NORTHEAST IOWA WILL MOVE INTO
SOUTHEAST MINNESOTA AND PERHAPS WESTERN WISCONSIN THIS MORNING.
THESE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY. SOME OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ON FRIDAY.
THUNDERSTORMS ARE EXPECTED ONCE AGAIN...WITH THE POTENTIAL FOR LARGE
HAIL AND DAMAGING WINDS.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA SATURDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN IF
SEVERE WEATHER COULD OCCUR WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
RABERDING/WETENKAMP
In the hours before
Special weather statement, May 3, 5:38 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 AM CDT THU MAY 3 2012
MNZ087-088-095-096-WIZ041-053-031245-
FILLMORE-HOUSTON-LA CROSSE-OLMSTED-VERNON-WINONA-
638 AM CDT THU MAY 3 2012
AT 634 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS FROM 9 MILES
SOUTHWEST OF ISINOURS TO 15 MILES SOUTH OF MABEL...MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS UP TO 55 TO 60 MPH MAY ACCOMPANY THESE STRONG
THUNDERSTORMS. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS.
WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CHATFIELD...MABEL...LANESBORO...SPRING GROVE AND RUSHFORD.
RABERDING
Local storm report, May 3, 5:48 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
648 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM TSTM WND GST DECORAH 43.31N 91.79W
05/03/2012 E60.00 MPH WINNESHIEK IA 911 CALL CENTER
&&
JLRSpecial weather statement, May 3, 5:53 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
653 AM CDT THU MAY 3 2012
IAZ011-MNZ088-096-WIZ032-033-041-042-053-031300-
ALLAMAKEE-BUFFALO-HOUSTON-LA CROSSE-MONROE-TREMPEALEAU-VERNON-WINONA-
653 AM CDT THU MAY 3 2012
...STRONG TO SEVERE THUNDERSTORMS APPROACHING ALLAMAKEE...BUFFALO...
HOUSTON...LA CROSSE...MONROE...TREMPEALEAU...VERNON AND WINONA
COUNTIES...
AT 648 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 31 MILES SOUTHWEST OF PERROT STATE PARK TO 26 MILES SOUTHWEST OF
GENOA...MOVING EAST AT 55 MPH.
SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS WITH 60 MPH WINDS
AND 1 INCH HAIL. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
STODDARD...LA CROSSE...LA CROSSE AIRPORT...FRENCH ISLAND...
TREMPEALEAU AND DAKOTA.
BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.
PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.
RABERDING
Local storm report, May 3, 6:12 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
712 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM TSTM WND DMG HARMONY 43.56N 92.01W
05/03/2012 FILLMORE MN EMERGENCY MNGR
TREES DOWN IN TOWN WITH ESTIMATED WIND GUSTS NEAR 70 MPH.
&&
SHEALocal storm report, May 3, 6:13 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM TSTM WND DMG BRATSBERG 43.73N 91.77W
05/03/2012 FILLMORE MN LAW ENFORCEMENT
LARGE PINE TREE DOWN BLOCKING STATE HIGHWAY 43.
&&
WETENKAMPSpecial weather statement, May 3, 6:16 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 AM CDT THU MAY 3 2012
WIZ033-034-042-043-031315-
JACKSON-JUNEAU-MONROE-TREMPEALEAU-
716 AM CDT THU MAY 3 2012
...STRONG TO SEVERE THUNDERSTORMS APPROACHING JACKSON...JUNEAU...
MONROE AND TREMPEALEAU COUNTIES...
AT 711 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 34 MILES SOUTHWEST OF NORTH CREEK TO 24 MILES SOUTHWEST OF
HIGHWAY 33 AND COUNTY Y...MOVING NORTHEAST AT 35 MPH.
SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS INCLUDING 60 TO
70 MPH WINDS AND ONE INCH HAIL. WARNINGS MAY BE NEEDED AS THESE STORMS
GET CLOSER
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
SPARTA AND NORTH BEND.
BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.
PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.
RABERDING
Event by event
4 thunderstorm wind, 1 heavy rain, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, La Crosse
- When
- May 3, 6:22 AM CST
- Where
- La Crosse County, 1.7 mi W of Herrington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 43.783, -91.214
Power lines were blown down in the town of Shelby. More than 440 people were without power when a tree fell on a power line.
Heavy Rain, Adams
- When
- May 3, 6:30 AM CST to 8:00 AM CST
- Where
- Adams County, Big Flats
- Reported by
- Trained Spotter
- Coordinates
- 44.120, -89.800
In approximately an hour and a half, 2.7 inches of rain fell in Big Flats.
Thunderstorm Wind, La Crosse
- When
- May 3, 6:32 AM CST
- Where
- La Crosse County, 1.18 mi W of Holmen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.968, -91.274
An estimated wind gust of 60 miles per hour occurred in Holmen.
Thunderstorm Wind, La Crosse
- When
- May 3, 6:35 AM CST
- Where
- La Crosse County, 1.87 mi SSW of Council Bay
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 44.026, -91.296
National Weather Service employee reported a couple of trees and six inch diameter branches were blown down north of Holmen.
Thunderstorm Wind, Trempealeau
- When
- May 3, 6:44 AM CST
- Where
- Trempealeau County, 0.5 mi W of Galesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200
- Reported by
- Trained Spotter
- Coordinates
- 44.080, -91.360
A picnic table was flipped over and pea size hail fell in Galesville.
Hail, Adams
- When
- May 3, 6:45 AM CST
- Where
- Adams County, 0.69 mi SW of Big Flats
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.112, -89.808
Dime to quarter size hail fell in Big Flats.
Lightning, Jackson
- When
- May 3, 8:00 AM CST to 10:00 AM CST
- Where
- Jackson County, 0.45 mi NW of Buckholz Corners
- Property damage
- $60,000
- Reported by
- Broadcast Media
- Coordinates
- 44.155, -91.125
Lightning struck and caught a house on fire northwest of Melrose. The house was totally destroyed by the fire.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 3 to 4, 20121 injured · $1.0 million · EF2 · 20 events
- Flash Flooding and Flooding in Michigan, May 3 to 4, 2012$8.2 million · 1.75 in hail · 26 events
- Hail and Damaging Wind in Wisconsin, May 3, 20121 death · 1 in hail · 3 events
- Flash Flooding and Hail in Michigan, May 3, 2012$1.4 million · 2 in hail · 26 events
- Hail in Nebraska, May 3, 2012$2.3 million · 2.75 in hail · 7 events
- Hail in New York, May 3, 2012$1.1 million · 2 in hail · 20 events
- Flash Flooding and Hail in Wisconsin, May 3, 20121 injured · $1.3 million · 0.88 in hail · 8 events
- Flash Flooding and Hail in Texas, May 3 to 7, 20121 injured · $20,000 · 2 in hail · 49 events
- Hail and Heavy Rain in Iowa, May 3 to 4, 2012$79,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in New York, May 3, 2012$120,000 · 1 in hail · 9 events
- Damaging Winds in Iowa, May 3, 2012$110,000 · 61 kt wind · 7 events
- Hail and Lightning Strike in Minnesota, May 3, 2012$100,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373497, 380984, 373507, 373503, 373505, 373494, 377572.